Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 69, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 21, 2011, 3:31 AM EST. It took effect at Dec 21, 2011, 3:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2011, 3:31 AM EST (08:31 UTC)
- In effect from
- Dec 21, 2011, 3:00 PM EST
- Expired
- Dec 22, 2011, 4:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
396 WHUS71 KCLE 210831 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 331 AM EST WED DEC 21 2011 LEZ146>149-211700- /O.NEW.KCLE.SC.Y.0069.111221T2000Z-111222T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 331 AM EST WED DEC 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST THURSDAY. * WINDS AND WAVES: WINDS WILL BECOME WEST TO 30 KNOTS BEHIND A COLD FRONT TO CROSS THE LAKE LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS WILL GENERATE WAVES OF 5 TO 7 FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH TOWARD THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>145-211700- /O.NEW.KCLE.SC.Y.0069.111221T2000Z-111222T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 331 AM EST WED DEC 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WINDS AND WAVES: WINDS WILL BECOME WEST AT 15 TO 25 KNOTS FOLLOWING THE PASSAGE OF A COLD FRONT THIS AFTERNOON. WAVES WILL BUILD TO 2 TO 4 FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
4 follow-up statements
107 WHUS71 KCLE 211502 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1002 AM EST WED DEC 21 2011 LEZ146>149-212315- /O.CON.KCLE.SC.Y.0069.111221T2000Z-111222T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1002 AM EST WED DEC 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST THURSDAY. * WINDS AND WAVES: WINDS WILL BECOME WEST TO 30 KNOTS BEHIND A COLD FRONT TO CROSS THE LAKE LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS WILL GENERATE WAVES OF 5 TO 7 FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH TOWARD THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>145-212315- /O.CON.KCLE.SC.Y.0069.111221T2000Z-111222T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 1002 AM EST WED DEC 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WINDS AND WAVES: WINDS WILL BECOME WEST AT 15 TO 25 KNOTS FOLLOWING THE PASSAGE OF A COLD FRONT THIS AFTERNOON. WAVES WILL BUILD TO 2 TO 4 FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
959 WHUS71 KCLE 212042 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EST WED DEC 21 2011 LEZ142>145-212145- /O.CAN.KCLE.SC.Y.0069.000000T0000Z-111222T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 342 PM EST WED DEC 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ146>149-220445- /O.CON.KCLE.SC.Y.0069.000000T0000Z-111222T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 342 PM EST WED DEC 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * WINDS AND WAVES: SOUTHWEST WINDS 15 TO 25 KNOTS WILL TURN WEST THIS EVENING AS A COLD FRONT MOVES ACROSS THE LAKE. WEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH THE FIRST HALF OF TONIGHT...THEN DIMINISH LATE. WAVES 3 TO 6 FEET ARE EXPECTED THIS EVENING AND THROUGH MUCH OF TONIGHT. WAVES WILL SUBSIDE BEFORE DAYBREAK THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
028 WHUS71 KCLE 220230 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 930 PM EST WED DEC 21 2011 LEZ146>149-220900- /O.CON.KCLE.SC.Y.0069.000000T0000Z-111222T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 930 PM EST WED DEC 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * WINDS AND WAVES: WEST WINDS 15 TO 20 KNOTS WILL DIMINISH LATE. WAVES 3 TO 5 FEET WILL SUBSIDE BEFORE DAYBREAK THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
101 WHUS71 KCLE 220857 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 357 AM EST THU DEC 22 2011 LEZ146>149-221000- /O.EXP.KCLE.SC.Y.0069.000000T0000Z-111222T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 357 AM EST THU DEC 22 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. WINDS AND WAVES HAVE DROPPED TO JUST BELOW SMALL CRAFT ADVISORY CRITERIA WITH IMPROVING CONDITIONS EXPECTED THROUGH TODAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 12:01 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 21, 12:01 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1201 AM EST WED DEC 21 2011 .SYNOPSIS... A WARM FRONT WILL MOVE BACK NORTH TONIGHT AS LOW PRESSURE MOVES NORTHEAST OUT OF THE SOUTHERN PLAINS. THE LOW WILL EVENTUALLY MOVE ACROSS NORTHERN OHIO ON WEDNESDAY AND DRAG A COLD FRONT ACROSS THE AREA. WEAK HIGH PRESSURE WILL TRY TO ESTABLISH ITSELF OVER THE REGION WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... UPDATED...BUT NO CHANGES TO FORECAST. RAIN WITH TEMPS RISING INTO THE MID 40S OVERNIGHT. EXITING JET ENERGY WILL CONTINUE TO PROVIDE ENOUGH LIFT THROUGH THE EVENING. LOW PRESSURE WILL MOVE TOWARD THE REGION FROM THE SOUTHERN PLAINS OVERNIGHT WHICH WILL HELP LIFT A WARM FRONT TOWARD NORTHERN OHIO. SO AFTER A BRIEF LULL DURING THE EVENING EXPECT TO SEE RAIN RETURN. TEMPERATURES WILL BE ON THE RISE THROUGH THE NIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... THE LOW WILL PASS ACROSS THE NORTHWESTERN PORTION OF OHIO ON WEDNESDAY. A COLD FRONT WILL SWEEP ACROSS THE AREA AS THE FRONT RACES ACROSS NY WEDNESDAY EVENING. SO EXPECT TO SEE RAIN END FROM WEST TO EAST LATE WEDNESDAY AFTERNOON AND EVENING. THERE MAY BE JUST ENOUGH COLD AIR IN THE WAKE OF THE LOW TO GENERATE SOME SNOW SHOWERS. THE NEXT WAVE WILL MOVE UP THE EASTERN US ON FRIDAY BUT WILL REMAIN SOUTH OF THE REGION. THERE MAY BE SOME MIXED PRECIPITATION BUT IT WILL MOVE PAST THE REGION QUICKLY. AGAIN THERE WILL BE A SMALL WINDOW OF OPPORTUNITY FOR SOME SNOW SHOWERS IN ITS WAKE. ANY SNOW ACCUMULATIONS WILL BE LIGHT. HIGHS WILL BE THE WARMEST ON WEDNESDAY WITH HIGHS INTO THE 50S. COOLER THURSDAY INTO FRIDAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE EXTENDED FORECAST IS SOMEWHAT UNCERTAIN AS THE GFS AND ECMWF DIVERGE ON SOLUTIONS. BOTH MODELS SHOW A FAST NORTHWEST FLOW FOR THE START OF THE WEEKEND AND A FAST MOVING CLIPPER ON SATURDAY. BOTH MODELS ARE FAIRLY DRY WITH THIS SYSTEM AND WHILE SCATTERED SNOW SHOWERS ARE POSSIBLE WIDESPREAD SNOW IS NOT LIKELY. THE MODELS BEGIN TO DIVERGE ON SATURDAY NIGHT INTO SUNDAY. THE ECMWF DEEPENS THE UPPER LEVEL LOW AND THE GFS SHOWS A FAST MOVING SHORT WAVE IN THE NORTHWEST FLOW. THE DIFFERENCE AT THE SURFACE IS SIGNIFICANT. THE ECMWF DEVELOPS A DOUBLE BARREL SURFACE LOW OVER THE EAST. ONE SYSTEM IS WEST OF THE APPALACHIANS AND ONE TO THE EAST. THE GFS SHOWS A FAST MOVING NEARLY DRY COLD FRONT WITHOUT MUCH OF A SURFACE LOW. IF THE GFS IS CORRECT SCATTERED SNOW SHOWERS ARE POSSIBLE WITH THE POTENTIAL FOR MORE WIDESPREAD SNOW SHOWERS IN THE SNOW BELT AS 850 MB TEMPS DROP TO -6C. THE ECMWF SHOWS MORE OF A SYNOPTIC SCALE SNOW STORM OVER THE REGION WHICH COULD PRODUCE A FEW INCHES OF SNOW OVER THE REGION SUNDAY...MOSTLY FOR THE EASTERN AREAS. SINCE THERE IS SO MUCH UNCERTAINTY IN THE FORECAST I WILL TAKE A COMPROMISE OF THE MODELS FOR THE WEEKEND. I WILL KEEP HIGH CHC POPS FOR SATURDAY AND SUNDAY. I WILL KEEP PRECIP OVER THE LAKE EFFECT AREAS FOR MONDAY AS COLD AIR ADVECTION WILL REMAIN. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... WARM FRONT IS STILL SOUTH OF THE AREA WITH LOW PRESSURE IN SOUTHERN MISSOURI. THE LOW WILL MOVE NORTHEAST OVERNIGHT AND FORCE THE WARM FRONT SLOWLY NORTH INTO THE AREA...AND THEN EVENTUALLY NORTH OF THE AREA WEDNESDAY MORNING. THE LOW WILL MOVE NORTH OF THE AREA WEDNESDAY AND DRAG THE COLD FRONT WEST TO EAST ACROSS THE AREA DURING THE AFTERNOON. WIDESPREAD MVFR CONDITIONS ACROSS THE AREA WITH IFR OR LOWER ACROSS NWRN OHIO AND WEST ACROSS INDIANA ILLINOIS AND INTO MISSOURI. EXPECT AS THE LOW MOVES NORTHEAST OVERNIGHT AND THE WARM FRONT MOVE NORTH INTO THE AREA THIS IFR AND LIFR TO OUR WEST WILL MOVE INTO AND ACROSS THE AREA. IFR WILL LAST INTO AND THROUGH MUCH OF WEDNESDAY. BEHIND THE COLD FRONT WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS. OUTLOOK...NON VFR CONTINUING THROUGH WEDNESDAY NIGHT. NON VFR POSSIBLE AGAIN THURSDAY NIGHT INTO FRIDAY. && .MARINE... LOW PRESSURE OVER THE SOUTHERN PLAINS WILL MOVE NORTHEAST AND OVER THE LAKE WEDNESDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BRIEFLY BUILD OVER THE LAKE THURSDAY...THEN GIVE WAY TO A LOW PRESSURE THAT IS EXPECTED TO MOVE OVER THE OHIO VALLEY ON FRIDAY. HOWEVER...HIGH PRESSURE WILL BUILD BACK OVER THE LAKE FRIDAY NIGHT AND SATURDAY FROM THE PLAINS. ONLY POTENTIAL FOR SMALL CRAFT CONDITIONS IS POSSIBLY THURSDAY AFTERNOON ACROSS THE FAR EASTERN HALF OF THE LAKE. OTHERWISE CONDITIONS ARE EXPECTED TO BE QUIET. .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...DJB/MULLEN SHORT TERM...MULLEN LONG TERM...GARNET AVIATION...TK MARINE...TK
Hazardous weather outlook, Dec 20, 4:55 AM EST, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 455 AM EST TUE DEC 20 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-211000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 455 AM EST TUE DEC 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.